Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2013, 11:54 PM CDT for Norman County, Polk County, Minnesota; Cass County, Traill County, North Dakota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2013, 11:54 PM CDT (04:54 UTC)
- Expired
- Jul 22, 2013, 12:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Norman County, MN, Polk County, MN, Cass County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 42 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 12:00 AM CDT | HAIL 1.75 | 4 Sw Buxton, ND | ESTIMATED RANGE OF SIZES...UP TO GOLF BALL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS53 KFGF 220454
SVRFGF
MNC107-119-NDC017-097-220545-
/O.NEW.KFGF.SV.W.0064.130722T0454Z-130722T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1154 PM CDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
SOUTH CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
NORTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 1245 AM CDT
* AT 1151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF MAYVILLE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CUMMINGS AROUND MIDNIGHT CDT.
CALEDONIA AND SHELLY AROUND 1215 AM CDT.
HALSTAD AROUND 1225 AM CDT.
HENDRUM AROUND 1230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4755 9616 4707 9696 4756 9741 4767 9716
TIME...MOT...LOC 0453Z 310DEG 36KT 4757 9712
HAIL...1.75IN
WIND...<50MPH
$$
JK3 follow-up statements
763
WWUS53 KFGF 220520
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1220 AM CDT MON JUL 22 2013
NDC017-220530-
/O.CAN.KFGF.SV.W.0064.000000T0000Z-130722T0545Z/
CASS ND-
1220 AM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IN
SOUTHEAST NORTH DAKOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING WILL NOT MOVED INTO THE WARNED
AREA.
LAT...LON 4755 9616 4718 9678 4721 9684 4724 9683
4724 9688 4743 9719 4765 9699
TIME...MOT...LOC 0520Z 293DEG 25KT 4750 9690
$$
MNC107-119-NDC097-220545-
/O.CON.KFGF.SV.W.0064.000000T0000Z-130722T0545Z/
NORMAN MN-TRAILL ND-POLK MN-
1220 AM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
POLK...EASTERN TRAILL AND WESTERN NORMAN COUNTIES UNTIL 1245 AM
CDT...
AT 1214 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CALEDONIA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CALEDONIA AND NIELSVILLE AROUND 1225 AM CDT.
SHELLY AROUND 1230 AM CDT.
LOCKHART AROUND 1245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4755 9616 4718 9678 4721 9684 4724 9683
4724 9688 4743 9719 4765 9699
TIME...MOT...LOC 0520Z 293DEG 25KT 4750 9690
HAIL...1.75IN
WIND...<50MPH
$$
JK722
WWUS53 KFGF 220535
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1235 AM CDT MON JUL 22 2013
NDC097-220545-
/O.CAN.KFGF.SV.W.0064.000000T0000Z-130722T0545Z/
TRAILL ND-
1235 AM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TRAILL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4718 9678 4721 9684 4723 9683 4749 9684
4758 9674 4755 9616
TIME...MOT...LOC 0535Z 293DEG 25KT 4740 9668
$$
MNC107-119-220545-
/O.CON.KFGF.SV.W.0064.000000T0000Z-130722T0545Z/
NORMAN MN-POLK MN-
1235 AM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
POLK AND NORTHWESTERN NORMAN COUNTIES UNTIL 1245 AM CDT...
AT 1233 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SHELLY...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HADLER AND LOCKHART AROUND 1245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4718 9678 4721 9684 4723 9683 4749 9684
4758 9674 4755 9616
TIME...MOT...LOC 0535Z 293DEG 25KT 4740 9668
HAIL...1.00IN
WIND...<50MPH
$$
JK939
WWUS53 KFGF 220543
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1243 AM CDT MON JUL 22 2013
MNC107-119-220554-
/O.EXP.KFGF.SV.W.0064.000000T0000Z-130722T0545Z/
NORMAN MN-POLK MN-
1243 AM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL POLK AND
NORTHWESTERN NORMAN COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4718 9678 4721 9684 4723 9683 4749 9684
4758 9674 4755 9616
TIME...MOT...LOC 0544Z 293DEG 25KT 4740 9655
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:52 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 21, 11:52 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1152 PM CDT SUN JUL 21 2013 .UPDATE... ISSUED AT 1147 PM CDT SUN JUL 21 2013 LONE SEVERE STORM CONTINUES TO PROPAGATE SE INTO CENTRAL PORTION OF THE FORECAST AREA WITH VERY LITTLE HAPPENING ELSEWHERE. CONTINUED TO ADJUST POPS BASED ON CURRENT AND EXPECTED PCPN TRACK. NO OTHER CHANGES MADE. UPDATE ISSUED AT 945 PM CDT SUN JUL 21 2013 DEEP CONVECTION WEAKENED EARLY THIS EVENING AS IT MOVED INTO THE FAR WESTERN FORECAST AREA. T IS NOW VERY ISOLATED WITH STRONGEST CELL JUST NORTH OF LAKOTA. LOW LEVEL JET FORECAST TO INCREASE WITH BEST CONVERGENCE ALONG INTERNATIONAL BORDER AREA OF MN OVERNIGHT. HAVE MAINTAIN HIGHEST POPS THIS AREA THROUGH MOST OF THE NIGHT. ELSEWHERE STORM POTENTIAL MORE IN QUESTION AND HAVE OVERALL DECREASED POPS SIGNIFICANTLY ACROSS SOUTH HALF OF FA WITH LACK OF CONVERGENCE AND FAVORED MID LEVEL SUPPORT IN CANADA. ANY OTHER CHANGES TO FORECAST MINOR. UPDATE ISSUED AT 633 PM CDT SUN JUL 21 2013 LINE OF DEEP CONVECTION EXTENDING FROM NEAR PILOT MOUND MB TO RUGBY AND WEST OF BIS. BASED ON CURRENT TIMING ADJUSTED POPS DELAYING HIGHER POPS ACROSS NW AND KEEPING SOUTHERN FA DRY LONGER. NO OTHER CHANGES THIS UPDATE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 303 PM CDT SUN JUL 21 2013 MAIN CHALLENGE CONTINUES TO BE TSTM CHANCES AND SEVERITY FOR TONIGHT. LATEST MODEL GUIDANCE CONTINUES TO SUPPORT A THREAT FOR PORTIONS OF THE FA BUT EARLY ON MAINLY FOR THE KDVL REGION AS IT SHOULD TAKE A WHILE TO REACH THE RED RIVER VALLEY. CURRENTLY HAVE A COLD FRONT WORKING INTO FAR NORTHWEST ND WITH AN AREA OF LOW PRESSURE THERE AS WELL. A WARM FRONT EXTENDS SE FROM THIS LOW DOWN TO NEAR KBIS AND KABR. IN THIS WARM SECTOR DEW POINTS ARE GENERALLY IN THE LOW TO MID 60S WITH TEMPS IN THE 80S. EAST OF THE WARM FRONT DEW POINTS HAVE BEEN SLOW TO RECOVER FROM MORNING LOWS WITH 50S STILL COMMON. THERE HAS BEEN A WEAK TSTM COMPLEX OVER SOUTHWEST MANITOBA RIDING AHEAD OF THE MAIN SHORT WAVE. THIS SHOULD GET INTO THE FAR NW FA IN THE NEXT HOUR OR SO. INSTABILITY IS WEAK OUT AHEAD OF THIS INITIAL COMPLEX BUT IT MAY CONTINUE TO MOVE EAST ALONG THE BORDER WITH THE UPPER JET DYNAMICS IN PLACE. THE SEVERE THREAT SHOULD BE BEHIND THIS COMPLEX CLOSER TO THE COLD FRONT AND SFC LOW OVER WESTERN ND. INSTABILITY IS BETTER HERE WITH THE ABOVE MENTIONED WARMER AND MOIST AIR. THE MAIN SHORT WAVE ENERGY APPEARS TO BE LOCATED OVER SOUTHERN ALBERTA WHICH IS NEARING THE SFC BOUNDARY. WITH THE WAVE AND THE UPPER JET ENERGY A MORE ORGANIZED TSTM COMPLEX IS EXPECTED TO GET UNDERWAY OUT WEST. SPC HAS ISSUED MCD 1456 AND A NEW TORNADO WATCH FOR PORTIONS OF WESTERN AND CENTRAL ND. THERE HAVE BEEN A COUPLE OF CELLS THAT HAVE POPPED UP NEAR KISN THAT MAY BE THE START OF SOME STRONGER CELLS. NOT EXPECTING ANY STRONG STORMS TO APPROACH OUR WESTERN FA FOR A FEW MORE HOURS YET SO WE WILL HAVE TIME TO WATCH AND SEE HOW THINGS DEVELOP. LATEST RAP BRINGS SOME STORMS INTO OUR WESTERN FA IN THE 01-02Z MON TIME FRAME. NSSL WRF IS A LITTLE FASTER AND AS MENTIONED IN AN EARLIER AFD UPDATE IT DID BRING TSTMS A LOT FURTHER SOUTH THAN WHAT IS ANTICIPATED. FOLLOWED MORE CONTINUITY AND KEPT HIGHER PCPN CHANCES ACROSS THE NORTHERN HALF OF THE FA TONIGHT WITH LOWER CHANCES ACROSS THE SOUTH. THE COMBINATION OF THE LOW LEVEL JET UPPER JET AND THE WAVE SHOULD KEEP SHOWERS AND TSTMS GOING AFTER DARK JUST NOT SURE HOW LONG THE SEVERE POTENTIAL WILL GO. LEFT SOME LINGERING LOW PCPN CHANCES ACROSS THE EAST ON MONDAY MORNING WITH DRYING ACROSS THE WEST. SHOULD BE A FAIRLY NICE DAY WITH DRIER AIR MOVING BACK IN WITH NORTHWEST WINDS. MON NIGHT WILL BE A LITTLE COOL AGAIN ESPECIALLY ACROSS THE NORTH. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 303 PM CDT SUN JUL 21 2013 SHOULD REMAIN DRY TUE WITH FAIRLY LIGHT WINDS DUE TO THE PROXIMITY OF THE SFC HIGH. CHANCES FOR PCPN RETURN BY TUE NIGHT AND WED ALTHOUGH MODELS NOT IN VERY GOOD AGREEMENT ON THE DETAILS. WEDNESDAY NIGHT-SUNDAY...12Z MODELS MAINTAIN SIMILAR IDEA AS PREVIOUS RUNS. NORTHWEST FLOW ALOFT INTO FRIDAY WITH UPPER RIDGING BUILDING INTO THE REGION FOR THE WEEKEND. THERE WILL BE SLIGHT THUNDERSTORM CHANCES WITH ANY UPPER WAVE WITHIN THE NORTHWEST FLOW ALOFT...WITH THESE CHANCES ENDING ONCE THE RIDGING BUILDS INTO THE REGION. TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL VALUES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1147 PM CDT SUN JUL 21 2013 CONFINED T MENTION TO BJI AND TVF FOR THE NEXT COUPLE HOURS. LONE STRONG/SEVERE STORM WILL CONTINUE TO PROPAGATE SE INTO CENTRAL PORTION OF FORECAST AREA. MVFR CIGS/VSBY IN STRONGER STORM OTHERWISE VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...GODON LONG TERM...GODON/TG AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 7:30 AM CDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 730 AM CDT SUN JUL 21 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 730 AM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON IN THE DEVILS LAKE BASIN...SPREADING EAST THROUGH THE RED RIVER VALLEY AND INTO PARTS OF EXTREME NORTHWEST MINNESOTA THIS EVENING. LOW PRESSURE WILL MOVE SOUTHEAST FROM ALBERTA AND INTO NORTHWESTERN NORTH DAKOTA THIS AFTERNOON AND THEN EAST INTO NORTHERN MINNESOTA LATE TONIGHT. THUNDERSTORMS WILL FORM IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND THEN INTENSIFY AND SPREAD INTO EASTERN NORTH DAKOTA LATE THIS AFTERNOON AND EVENING THEN WEAKEN A BIT IN INTENSITY AS THEY MOVE INTO NORTHWESTERN MINNESOTA OVERNIGHT. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND HAIL. THE MAIN SEVERE WEATHER THREAT AREA IS ALONG AND WEST OF A ROSEAU TO FARGO TO LISBON LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. DTR
In the hours before
Special weather statement, Jul 21, 8:03 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
803 PM CDT SUN JUL 21 2013
NDZ006-007-220145-
CAVALIER ND-TOWNER ND-
803 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOWNER AND NORTHWESTERN
CAVALIER COUNTIES UNTIL 845 PM CDT...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 32 MILES NORTH OF CANDO...OR 48 MILES WEST OF LANGDON...
MOVING TO THE EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM.
THE STORM WILL BE NEAR...
ROCKLAKE AROUND 810 PM CDT.
SARLES AROUND 825 PM CDT.
CALVIN AROUND 830 PM CDT.
CLYDE AROUND 835 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4901 9945 4901 9905 4899 9862 4874 9869
4879 9950
TIME...MOT...LOC 0103Z 280DEG 34KT 4893 9932
HOPPESSpecial weather statement, Jul 21, 8:51 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 851 PM CDT SUN JUL 21 2013 NDZ006-007-015-220230- CAVALIER ND-RAMSEY ND-TOWNER ND- 851 PM CDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOWNER...NORTHERN RAMSEY AND SOUTHWESTERN CAVALIER COUNTIES UNTIL 930 PM CDT... AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 7 MILES EAST OF CANDO...OR 29 MILES NORTH OF DEVILS LAKE...MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... STARKWEATHER AROUND 900 PM CDT. HAMPDEN AROUND 920 PM CDT. DERRICK AROUND 925 PM CDT. NEKOMA AND EDMORE AROUND 930 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4860 9832 4837 9832 4838 9918 4861 9918 TIME...MOT...LOC 0151Z 272DEG 34KT 4851 9904 HOPPES
Local storm report, Jul 21, 10:33 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1033 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 8 N LAKOTA 48.16N 98.35W
07/21/2013 E1.75 INCH NELSON ND TRAINED SPOTTER
&&
JKAISERLocal storm report, Jul 21, 11:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1145 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL NIAGARA 48.00N 97.87W
07/21/2013 E1.00 INCH GRAND FORKS ND PUBLIC
1100 PM TSTM WND DMG LARIMORE 47.91N 97.63W
07/21/2013 GRAND FORKS ND FIRE DEPT/RESCUE
TREES DOWN
1130 PM HAIL 10 N HATTON 47.78N 97.46W
07/21/2013 E1.75 INCH GRAND FORKS ND PUBLIC
SOME LARGER STONES
&&
DRIDDLELocal storm report, Jul 21, 11:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1146 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 7 SSW ADAMS 48.33N 98.13W
07/21/2013 M1.83 INCH WALSH ND PUBLIC
ALSO SOME PEA HAIL. ARB OBSERVER
&&
DRIDDLEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:00 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 60 min |
| Jul 22, 2:11 AM CDT | Special Weather Statement | FGF | Hubbard | 64 min |
| Jul 22, 4:07 AM CDT | Special Weather Statement | FGF | Hubbard | 23 min |
| Jul 21, 8:03 PM CDT | Special Weather Statement | FGF | Towner | 42 min |
| Jul 21, 8:51 PM CDT | Special Weather Statement | FGF | Ramsey | 39 min |
| Jul 21, 9:02 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Towner, Walsh | 58 min |
| Jul 21, 9:07 PM CDT | Tornado Warning | FGF | Ramsey, Walsh | 38 min |
| Jul 21, 9:59 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Ramsey, Walsh | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.